Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 15, NWS Green Bay, WI

June 17, 2018Langlade County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 17, 2018, 7:20 PM CDT for Langlade County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2018, 7:20 PM CDT (00:20 UTC)
Expired
Jun 17, 2018, 8:00 PM CDT
In force
40 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Langlade County, WI

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:30 PM CDTTSTM WND DMGWhite Lake, WISEVERAL TREES DOWN, ONE COVERING A ROAD. DELAYED REPORT VIA SOCIAL MEDIA. TIME APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 3:46 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1303 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1303 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

796 
WUUS53 KGRB 180020
SVRGRB
WIC067-180100-
/O.NEW.KGRB.SV.W.0015.180618T0020Z-180618T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
720 PM CDT SUN JUN 17 2018

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Langlade County in north central Wisconsin...

* Until 800 PM CDT.

* At 720 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles west of Pearson to near Antigo, moving east
  at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Pearson around 730 PM CDT.
  White Lake around 745 PM CDT.

Other locations impacted by these severe thunderstorms include
Bryant, Summit Lake, Polar, Post Lake, Kempster, Neva, Ormsby,
Langlade, Bavaria and Lily.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4545 8893 4538 8892 4538 8868 4521 8868
      4520 8864 4512 8864 4512 8898 4507 8899
      4506 8922 4512 8923 4512 8936 4541 8938
TIME...MOT...LOC 0020Z 259DEG 41KT 4531 8918 4513 8920 

HAIL...<.75IN
WIND...60MPH
 
$$

Kurimski
2 follow-up statements
688 
WWUS53 KGRB 180037
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
737 PM CDT SUN JUN 17 2018

WIC067-180100-
/O.CON.KGRB.SV.W.0015.000000T0000Z-180618T0100Z/
Langlade WI-
737 PM CDT SUN JUN 17 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LANGLADE COUNTY...

At 737 PM CDT, a severe thunderstorm was located 8 miles southeast of
Pearson, or 13 miles northeast of Antigo, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  White Lake around 745 PM CDT.

Other locations impacted by this severe thunderstorm include Bryant,
Polar, Post Lake, Kempster, Neva, Langlade, Lily, Deerbrook, Elton
and Freeman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4545 8893 4538 8892 4538 8868 4521 8868
      4520 8864 4512 8864 4512 8898 4507 8899
      4506 8922 4512 8923 4543 8916
TIME...MOT...LOC 0037Z 259DEG 41KT 4526 8891 

HAIL...<.75IN
WIND...60MPH
 
$$

Kurimski
179 
WWUS53 KGRB 180055
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
755 PM CDT SUN JUN 17 2018

WIC067-180104-
/O.EXP.KGRB.SV.W.0015.000000T0000Z-180618T0100Z/
Langlade WI-
755 PM CDT SUN JUN 17 2018

...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY WILL EXPIRE AT
800 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.

LAT...LON 4545 8893 4538 8892 4538 8868 4521 8868
      4520 8864 4512 8864 4512 8898 4507 8899
      4506 8922 4512 8923 4543 8916
TIME...MOT...LOC 0054Z 259DEG 41KT 4530 8864 

$$

Kurimski

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:51 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 17, 6:51 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
651 PM CDT Sun Jun 17 2018

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 322 PM CDT Sun Jun 17 2018

Flood and severe weather potential are the main
concerns tonight and early Monday.

A cold front will move very slowly across the area tonight and
early Monday. Very warm and humid air ahead of the front will
provide showers and storms with the potential for producing very
heavy rains, especially given the slow movement. We added some
counties to the flash flood watch in northern counties. The main
severe storm threat should be strong winds, as temperatures aloft
are not cold for large hail. A brief tornado is not out of the
question along the front though is not expected.

There are model differences about how quickly the front and
associated showers and storms exit the area tomorrow. That will
have an effect on temperatures.

.LONG TERM...Monday Night Through Sunday
Issued at 322 PM CDT Sun Jun 17 2018

Zonal pattern at 500mb will dominate the weather pattern at the
beginning of the period. A northwest flow pattern is expected by
the weekend, allowing for low humidity and seasonable temperatures
as Canadian high pressure moves across the area. Temperatures on
some nights could fall into the 40s at our typical cold spots
across the north later this week.

The cold front will gradually push south of the area Monday
night. However, additional complexes of showers and thunderstorms
are expected which may clip our southern counties Monday night
into Tuesday before the front pushes far enough south of the
area. Canadian high pressure system should dominate the weather
pattern into Friday morning. The next chance of showers and storms
are possible next Friday into the weekend, although confidence
is low in the timing of the rain chances. Some adjustments were
made to max temperatures to account for our warmer biased sites.
Did lower minimum temperatures on a few nights later in the week
across the north to account for our typical cold spots.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 639 PM CDT Sun Jun 17 2018

Strong and locally severe thunderstorms with gusty winds and
torrential rain were ongoing over north central and far northeast
WI early this evening. These will continue to sag southeast
across the region this evening and overnight, with the
precipitation eventually shifting south of the region on Monday.
The combination of steady rains and the arrival of a cold front
will cause ceilings to lower to MVFR/local IFR overnight into
early Monday, but some improvement should occur by midday Monday.

LLWS will occur this evening, then taper off overnight. Southwest
winds will shift north to northeast after the cold front passes.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday afternoon for WIZ005-010>013-
018-019-021-030-073.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
312 PM CDT Sun Jun 17 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
312 PM CDT Sun Jun 17 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected across the area later this afternoon
and tonight. A few storms could become severe, especially north
of Highway 10. Damaging winds are the main severe weather threat.

A flash flood watch is in effect for much of central and northern
Wisconsin, where recent heavy rains have left the ground nearly
saturated and rivers and stream levels high.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Scattered thunderstorms are forecast for Monday morning. A few
strong storms with gusty winds and heavy rain are possible early.

There is a chance of thunderstorms on Friday into next weekend.
It is too early to determine if any of these storms would become
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-182015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
312 PM CDT Sun Jun 17 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will pose a hazard to boaters on the lake
and bay at times tonight. Dense fog is also possible at times.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance of thunderstorms into Monday, and again late in
the week.

RDM/Eckberg

In the hours before

Special weather statement, Jun 17, 6:03 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
603 PM CDT SUN JUN 17 2018

WIZ010-018-019-030-172345-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
603 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...MARATHON...ONEIDA AND
WESTERN LANGLADE COUNTIES UNTIL 645 PM CDT...

At 603 PM CDT, Doppler radar was tracking scattered strong or severe
thunderstorms across north-central Wisconsin. The strongest storms
were located across Vilas and Oneida Counties. The thunderstorms
were moving southeast around 35 mph.

The strongest storms will be capable of producing strong wind gusts
or wind damage, along with small hail and torrential rainfall.
Rainfall rates of 1 to 2 inches per hour will cause localized street
flooding.  Boaters and campers should seek safe shelter if storms
approach your area.

Locations that may be impacted by the storms include... Wausau,
Antigo, Rhinelander, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Tomahawk and Abbotsford.

Stay tuned to later statements or warnings for your area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4590 9004 4590 8987 4556 8905 4503 8917
      4502 8922 4468 8926 4469 9032
TIME...MOT...LOC 2255Z 269DEG 36KT 4539 9001

Eckberg
Local storm report, Jun 17, 6:13 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     LAND O LAKES            46.16N 89.23W
06/17/2018                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN

0608 PM     TSTM WND DMG     PHELPS                  46.06N 89.08W
06/17/2018                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES

&&

BERSCH
Local storm report, Jun 17, 6:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ANTIGO                  45.15N 89.15W
06/17/2018  M0.25 INCH       LANGLADE           WI   TRAINED SPOTTER

            TORRENTIAL RAIN AND PEA SIZE HAIL

&&

BERSCH
Local storm report, Jun 17, 6:21 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
621 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     EAGLE RIVER             45.91N 89.25W
06/17/2018  M51 MPH          VILAS              WI   AWOS

&&

BERSCH
Local storm report, Jun 17, 6:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     EAGLE RIVER             45.91N 89.25W
06/17/2018  M52 MPH          VILAS              WI   PUBLIC

            MEASURED GUST. TREE BRANCHES AND DEBRIS OVER THE ROADS.

&&

KLB
Special weather statement, Jun 17, 7:06 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
706 PM CDT SUN JUN 17 2018

WIZ018-019-030-035-036-180045-
Langlade WI-Marathon WI-Wood WI-Portage WI-Lincoln WI-
706 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...LINCOLN...
MARATHON AND WESTERN LANGLADE COUNTIES UNTIL 745 PM CDT...

At 706 PM CDT, Doppler radar indicated strong thunderstorms across
central Lincoln county into northwest Langlade County near Parrish.
This cluster of thunderstorms will be capable of producing gusty
winds to around 40 mph, pea size hail and brief torrential rains.

A cluster of strong to severe thunderstorms extended near Neilsville
in Clark County to 10 miles west of Medford. This cluster of storms
will move into western Marathon and northwest Wood County by 745 pm.
Stay tuned for later statements or warnings on this cluster of
thunderstorms.

Locations that may be impacted by the thunderstorms include...
Wausau, Stevens Point, Wisconsin Rapids, Marshfield, Weston,
Merrill, Rib Mountain, Mosinee, Tomahawk and Abbotsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4555 9004 4556 8946 4547 8942 4547 8920
      4444 8923 4436 9032
TIME...MOT...LOC 0000Z 273DEG 32KT 4528 8948

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:06 PM CDTSpecial Weather StatementGRBLincoln, Marathon, Portage, Wood39 min
Jun 17, 7:17 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood88 min
Jun 17, 8:11 PM CDTSpecial Marine WarningGRB2 hr
Jun 17, 8:16 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto, Shawano59 min
Jun 17, 8:17 PM CDTSevere Thunderstorm WarningGRBMarinette31 min
Jun 17, 8:51 PM CDTSpecial Weather StatementGRBDoor54 min
Jun 17, 9:12 PM CDTSevere Thunderstorm WarningGRBBrown, Menominee, Oconto, Shawano51 min
Jun 17, 9:19 PM CDTSpecial Marine WarningGRB116 min
Jun 17, 9:24 PM CDTTornado WarningGRBOconto, Shawano24 min
Jun 17, 10:01 PM CDTSpecial Weather StatementGRBBrown, Kewaunee59 min
Jun 17, 10:25 PM CDTSpecial Weather StatementGRBWaupaca65 min
Jun 17, 10:56 PM CDTSpecial Weather StatementGRBOutagamie, Portage, Waupaca, Waushara, Winnebago, Wood49 min
Jun 17, 11:48 PM CDTSpecial Weather StatementGRBWinnebago27 min
Jun 18, 12:19 AM CDTSpecial Weather StatementGRBCalumet, Manitowoc41 min
Jun 18, 12:51 AM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Outagamie, Portage, Waupaca and 3 more84 min
Jun 18, 2:43 AM CDTAreal Flood AdvisoryGRBOutagamie, Portage, Waupaca, Waushara, Winnebago, Wood6 hr
Jun 18, 10:21 AM CDTRiver Flood WarningGRBOneida35 hr
Jun 18, 11:30 AM CDTRiver Flood WarningGRBWaupaca5 days
Jun 18, 11:32 AM CDTRiver Flood WarningGRBWaupaca3 days
Jun 18, 3:52 PM CDTRiver Flood AdvisoryGRBOneida36 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.